Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 322, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at May 26, 2001, 9:42 PM CDT for Forrest County, Mississippi. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 26, 2001, 9:42 PM CDT (02:42 UTC)
- Expired
- May 26, 2001, 10:15 PM CDT
- In force
- 33 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Forrest County, MS
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 2.7 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2006 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 918 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 7.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KJAN 270242
SVRJAN
MSC035-270315-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
942 PM CDT SAT MAY 26 2001
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN FORREST COUNTY IN SOUTHEAST MISSISSIPPI
* UNTIL 1015 PM CDT
* AT 939 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM OVER NORTHEAST PEARL RIVER COUNTY...MOVING
EAST-NORTHEAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL...
BE OVER SOUTHERN RURAL FORREST COUNTY OR THE NORTH PORTION OF THE
DE SOTO NATIONAL FOREST.
LARGE HAIL...DAMAGING WINDS UP TO 60 MPH AND BRIEF HEAVY RAINFALL
ARE POSSIBLE WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER
WHILE THE STORM PASSES IF YOU LIVE IN THIS AREA.
LAT...LON 3099 8951 3081 8947 3091 8932 3091 8912
3105 8915What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 9:35 PM CDT, 7 minutes earlier.
Area forecast discussion, May 26, 9:35 PM CDT, 7 minutes before
AREA FORECAST DISCUSSION...UPDATED... NATIONAL WEATHER SERVICE JACKSON MS 935 PM CDT SAT MAY 26 2001 ON SATELLITE STACKED LARGE UPPER LOW CONTINUES OVER THE UPPER MISSISSIPPI VALLEY. A SHORTWAVE WAS PUSHING DOWN THE SOUTHERN PLAINS...TOWARD THE REGION FOR LATE TONIGHT. ON THE SURFACE A BOUNDARY/THETA-E CONVERGENCE WAS NOTED TO THE SOUTH OF THE FORECAST AREA...WHERE CONVECTION WAS OCCURRING. TOWARD MORNING...SHORT WAVE APPROACHING FROM THE NORTHWEST...COMBINED WITH BOUNDARY TO THE SOUTH MOVING NORTH OVERNIGHT...MAY TRIGGER SOME SCATTERED CONVECTION ACROSS THE REGION. SO HAVE KEPT LOW POPS ACROSS THE REGION. TEMPS APPEAR TO BE ON TRACK. WITH THIS IN MIND HAVE PUT IN LATE WORDING FOR CONVECTION IN THE CENTRAL AND NORTH. THE REST OF FORECAST LOOKS OK. .JAN... MS...NONE. LA...NONE. AR...NONE. 17
In the hours before
Special weather statement, May 26, 9:15 PM CDT, 27 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 271200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 915 PM CDT SAT MAY 26 2001 ...THUNDERSTORMS... ISOLATED, SEVERE THUNDERSTORMS WILL BE POSSIBLE UNTIL MIDNIGHT FROM COLUMBIA TO HATTIESBURG AND POINTS SOUTH INCLUDING PURVIS AND LUMBERTON. THE MAIN THREAT IS EXPECTED TO BE LARGE HAIL AND DAMAGING WINDS. ELSEWHERE ACROSS THE REMAINDER OF CENTRAL MISSISSIPPI INTO NORTHEAST LOUISIANA AND EXTREME SOUTHEAST ARKANSAS, THUNDERSTORMS ARE EXPECTED TO DEVELOP TOWARDS MORNING, BUT SHOULD REMAIN BELOW SEVERE LIMITS AT THIS TIME. HOWEVER, SMALL HAIL, DANGEROUS LIGHTNING, AND GUSTY WINDS MAY OCCUR WITH ANY STRONGER STORMS THAT DEVELOP. ACTIVATION OF STORM SPOTTERS MAY BE NEEDED ACROSS MARION, LAMAR AND FORREST COUNTIES THROUGH MIDNIGHT. ELSEWHERE...ACTIVATION OF SPOTTERS AND HAM RADIO OPERATORS IS NOT EXPECTED. A SURFACE BOUNDARY WILL REMAIN NEARLY STATIONARY ACROSS SOUTHERN MISSISSIPPI MOST OF THE NIGHT, BEFORE MOVING SLOWLY NORTH BY MORNING. THUNDERSTORMS ARE POSSIBLE ALONG AND NORTH OF THIS BOUNDARY LATER TONIGHT AS AN UPPER LEVEL DISTURBANCE MOVES SOUTHEAST OUT OF THE SOUTHERN PLAINS TOWARDS THE LOWER MISSISSIPPI VALLEY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 3:47 AM CDT | Severe Thunderstorm Warning | JAN | Leake, Scott | 28 min |
| May 27, 4:18 AM CDT | Severe Thunderstorm Warning | JAN | Scott | 27 min |
| May 27, 4:53 AM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison | 37 min |
| May 27, 5:08 AM CDT | Severe Thunderstorm Warning | JAN | Newton | 37 min |
| May 27, 6:48 AM CDT | Severe Thunderstorm Warning | JAN | Rankin | 27 min |
| May 27, 7:17 AM CDT | Severe Thunderstorm Warning | JAN | Rankin | 13 min |
| May 27, 12:34 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower, Washington | 41 min |
| May 27, 12:53 PM CDT | Severe Thunderstorm Warning | JAN | Leflore | 37 min |
| May 27, 1:18 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Holmes | 42 min |
| May 27, 1:32 PM CDT | Severe Thunderstorm Warning | JAN | Leflore | 43 min |
| May 27, 1:58 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Carroll, Holmes | 47 min |
| May 27, 2:40 PM CDT | Severe Thunderstorm Warning | JAN | Attala | 40 min |
| May 27, 2:45 PM CDT | Severe Thunderstorm Warning | JAN | Scott | 45 min |
| May 27, 3:01 PM CDT | Severe Thunderstorm Warning | JAN | Grenada | 29 min |
| May 27, 3:20 PM CDT | Severe Thunderstorm Warning | JAN | Attala | 40 min |
| May 27, 3:34 PM CDT | Severe Thunderstorm Warning | JAN | Simpson | 41 min |
| May 27, 3:40 PM CDT | Severe Thunderstorm Warning | JAN | Leake | 50 min |
| May 27, 3:49 PM CDT | Severe Thunderstorm Warning | JAN | Neshoba, Winston | 41 min |
| May 27, 3:51 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes | 24 min |
| May 27, 4:00 PM CDT | Severe Thunderstorm Warning | JAN | Rankin | 30 min |
| May 27, 4:20 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar | 40 min |
| May 27, 4:32 PM CDT | Severe Thunderstorm Warning | JAN | Neshoba | 43 min |
| May 27, 5:04 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar | 26 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.